Flood, Kootenai
- When
- April 15, 10:00 PM PST to April 16, 6:00 AM PST
- Where
- Kootenai County, Cataldo
- Reported by
- NEWSPAPER
- Coordinates
- 47.550, -116.333
04 feet, with a flood stage of 43 feet. Minor flooding occurred at Cataldo and in the Wolf Lodge area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Coeur d'Alene River at Cataldo crested at 43.04 feet, with a flood stage of 43 feet. Minor flooding occurred at Cataldo and in the Wolf Lodge area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 15, 8:21 PM PST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 921 PM PDT SAT APR 15 2006 .SYNOPSIS...THE INLAND NORTHWEST WILL REMAIN COOL...WET AND UNSETTLED THROUGH THE WEEKEND. THE WEATHER WILL TURN DRIER AND WARMER BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION... SATELLITE AND RADAR IMAGERY TELL THE TALE. A COLD FRONT IS STILL IN THE PROCESS OF MOVING ACROSS OUR AREA THIS EVENING. HOWEVER...THINGS ARE BEGINNING TO CLEAR FROM WEST TO EAST AS EXPECTED. EASTERN ZONES ALONG THE CASCADE CREST HAVE ALREADY CLEARED...WHILE POINTS EAST WILL HAVE TO WAIT A FEW MORE HOURS. SPOTTER REPORTS ALSO INDICATE SNOW LEVELS ARE DROPPING AS WELL. AGAIN THIS WAS EXPECTED. WE ARE FORTUNATE THAT THE SNOW LEVEL REMAINED HIGH ENOUGH DURING THE HEAVIEST PRECIPITATION NOT TO AFFECT LOWER AND MORE POPULOUS LOCATIONS. NOW THAT PRECIPITATION IS COMING TO END ACROSS THE AREA...ONLY MINOR AMOUNTS OF SNOW ARE EXPECTED AT LOWER ELEVATIONS WHILE THE MOUNTAINS WILL GET A FEW INCHES. WINDS WILL REMAIN BRISK FOR MOST OF THE NIGHT AND BEGIN TO TAPER OFF LATER TOMORROW MORNING. HYDROLOGY CONCERNS ARE STILL BEING LOOKED AT. THE ST JOE AND COEUR DALENE RIVERS ARE UNDER THE GUN AS RAIN AND SPRING RUNOFF HAVE BROUGHT SOME CRESTING OF THESE RIVERS NEAR OR AT FLOOD STAGE. WE CURRENTLY HAVE A FLOOD WANRING OUT FOR THE COUER DALENE RIVER NEAR CATALDO AS THE RIVER IN THAT AREA IS EXPECTED TO CREST LATER TONIGHT. OTHER LOCALS WILL BE WATCHED CLOSELY. ALTHOUGH WITH THE PRECIPITATION COMING TO AN END ACROSS THE AREA AND COOLER TEMPS PREVENTING EXTREME SNOW MELT IT IS UNLIKELY THAT THESE RIVERS WILL FLOOD SIGNIFICANTLY. STAY TUNED NONETHELESS. /LERICOS && .AVIATION...COLD FRONT MOVING ACROSS EASTERN WASHINGTON AND NORTHERN IDAHO THIS EVENING. THIS FRONT IS NOT EXPECTED TO CLEAR THE AREA UNTIL EARLY TOMORROW MORNING. MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATIONS CAN BE EXPECTED EAST OF A LINE FROM KOMK TO KALW THROUGH 12Z. VFR CONDITIONS ARE EXPECTED WEST OF THIS LINE...EXCEPT ALONG THE CASCADE CREST WERE MOUNTAIN OBSCURATIONS WILL REMAIN A THREAT. ALSO TONIGHT...WIND SPEEDS WILL REMAIN GUSTY AND ELEVATED BETWEEN 15 AND 25KTS. THIS IS ESPECIALLY TRUE FOR EXPOSED LOCATIONS LIKE THE COLUMBIA BASIN. THIS MAY CAUSE CROSS WIND PROBLEMS AT SOME TERMINALS. CLEARING TO MAINLY VFR CONDITIONS IS EXPECTED IN THE MORNING. HOWEVER...SHOWER ACTIVITY WILL PICK UP AGAIN BY 20Z ON SUNDAY. SEE LATEST TAF AND TWEB PRODUCTS FOR DETAILS. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 32 48 29 48 29 56 / 50 40 20 20 10 0 COEUR DALENE 32 47 30 48 27 55 / 90 40 30 30 20 0 PULLMAN 33 49 32 48 31 55 / 90 40 30 30 20 0 LEWISTON 37 54 36 56 34 60 / 90 40 20 30 20 0 COLVILLE 30 45 23 51 28 57 / 70 40 20 30 10 10 SANDPOINT 33 48 28 49 27 55 / 90 40 30 50 20 10 KELLOGG 31 46 29 49 27 58 / 90 40 40 50 20 10 MOSES LAKE 37 53 32 56 30 60 / 20 20 20 10 10 0 WENATCHEE 36 47 36 54 35 60 / 20 20 20 10 10 10 OMAK 34 45 30 55 29 61 / 20 40 20 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 454 PM PDT SAT APR 15 2006 IDZ002-004-161300- COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN 454 PM PDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TONIGHT A FLOOD WARNING HAS BEEN ISSUED FOR THE COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WARNING HAS BEEN ISSUED FOR THE COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES. IDZ001-003-026-027-WAZ031>038-041>044-161300- NORTHERN PANHANDLE-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...MOSCOW...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...PULLMAN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE... LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 454 PM PDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT APART FROM SOME LATE AFTERNOON AND EVENING THUNDERSTORM ACTIVITY NO SUBSTANTIAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501094.